Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

September 3, 2021Glades County, Florida

NWS Miami, FL issued this special weather statement at Sep 3, 2021, 1:13 PM EDT for Glades County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2021, 1:13 PM EDT (17:13 UTC)
Expired
Sep 3, 2021, 1:45 PM EDT
In force
32 min
Issued by
NWS Miami, FL
Hail
0.25 in
Wind
40

County Glades County, FL

The radar

The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1493 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1493 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

138 
WWUS82 KMFL 031713
SPSMFL

Special Weather Statement
National Weather Service Miami FL
113 PM EDT Fri Sep 3 2021
 
FLZ063-031745-
Glades FL-
113 PM EDT Fri Sep 3 2021

...A strong thunderstorm will impact portions of western Glades
County through 145 PM EDT...

At 113 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Palmdale, moving east at 15 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size 
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Palmdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2682 8119 2686 8156 2703 8156 2703 8134
      2704 8134 2704 8133 2703 8133 2703 8127
      2712 8127 2712 8121
TIME...MOT...LOC 1713Z 267DEG 11KT 2695 8142 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

SB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 3, 10:23 AM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Sep 3, 10:23 AM EDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1023 AM EDT Fri Sep 3 2021

.UPDATE...

GOES-16 water vapor imagery reveals a persistent trailing band of
deep/rich moisture extending southwestward across the western
Atlantic waters through South Florida (from what was previously
Ida). The 12Z MFL sounding sampled this deep/rich moisture, with
a PW value of 2.01 inches along with a tall/skinny CAPE profile.
This thermodynamic structure will support efficient rainfall
processes today, and localized flooding will become a concern
where training of convection occurs. There remains some
uncertainty regarding where training will occur and where the
flooding threat will be maximized, though the risk may be highest
over coastal/metro Miami-Dade County where locally heavy rainfall
occurred yesterday. Outside of the flooding threat, locally
strong wind gusts will be possible with precipitation-loaded
downdrafts over the interior and east coast metro areas this
afternoon.

&&

.PREV DISCUSSION... (Issued 758 AM EDT Fri Sep 3 2021)

AVIATION(12Z TAFS)...

Showers and storms will continue moving onshore over the Gulf
Coast through most of the day, bringing periodic MVFR/IFR
restrictions to APF. By late morning/early afternoon, convection
will spread eastward across the interior toward the east coast,
where MVFR/IFR restrictions will be possible at the east coast
terminals this afternoon. Handling this with VCTS for now, though
TEMPOs for TSRA with reduced cigs/vis may become necessary with
future TAF packages (as forecast confidence increases).

PREV DISCUSSION... (Issued 233 AM EDT Fri Sep 3 2021)

SHORT TERM (Today through Saturday)...

Models and satellite data depict a mid-upper trough slowly moving
east from the eastern seaboard and into the west Atlantic. An
associated sfc boundary is pushing into the northern portions of the
Florida peninsula with a large field of enhanced moisture covering
the state ahead of the boundary. over the GOMEX, high pressure
continues to dominate, but showing signs of weakening.

Latest MFL soundings and model soundings remain consistent in keeping
the area under a relatively humid air mass with PWATs in the 2
inch range. Meanwhile, the aforementioned synoptic scenario will
keep SoFlo under a rather weak W/SW flow regime, which will keep
supporting scattered to numerous showers and storms each day, and
favoring interior/east coast areas. The weak steering flow and the
abundant moisture will result in slow moving, or even stationary
storms, with high rainfall rates. Thus, expect the localized
flooding potential to continue through the short term. Afternoon
convection could be further enhanced by the dominant Gulf coast
sea breeze as it pushes inland.

The persisting weak winds will also allow for outflow boundaries to
become focal points for additional convection, resulting in erratic
storm motion. Main hazards with any thunderstorm that forms will be
lightning, funnel clouds, strong wind gusts, and heavy rainfall.
Heavy downpours occurring over already saturated soil from previous
rain will exacerbate the potential for localized flooding at times.

A caveat to the forecast philosophy is shown in long range models,
with a potential mid-upper low near the Bahamas moving westward
toward the peninsula on Saturday. This additional element will bring
enhanced lifting/instability across SoFlo for having a few strong or
even severe thunderstorms, especially in the afternoon/early evening
hours. And as described above, any showers/storms that form on
Saturday will likely be slow movers as the described synoptic
scenario keeps pressure gradients very relaxed across SoFlo.

The hot temperatures don't seem to be affected too much by the
active weather pattern. Expect afternoon highs to remain in the
upper 80s to lower 90s across much of SoFlo, along with heat index
values reaching triple digits.

LONG TERM (Saturday Night through Thursday)...

The latest model guidance shows the mid to upper level low slowly
drifting near or over the Florida Peninsula for the rest of the
weekend and into early next week. This will help to keep the weak
west to southwest steering flow in place during this time frame
and it may continue to provide additional lift and instability
needed to produce a few stronger thunderstorms on Sunday and
Monday afternoon. The highest chances of showers and thunderstorms
will remain over the interior and east coast metro areas through
the early portion of next week. With plenty of tropical moisture
in place combined with the weak steering flow, heavy downpours and
slow motion of thunderstorms could continue to lead to localized
flooding across the east coast metro areas. High temperatures
through the early portion of the week will remain on the warm
side as they will range from the upper 80s across the west coast
to the lower 90s across the east coast metro areas.

By the middle of the week, the latest long term model guidance
suggests that the mid to upper level low will slowly start to lift
off to the northeast into the western Atlantic as a ridge of high
pressure gradually begins to build in over South Florida from the
south. South to southeasterly winds will gradually begin to build
back into the region, however, the flow will still be on the weak
side. Convection chances will remain sea breeze driven during the
middle portion of the week. The greatest chances of showers and
thunderstorms will be located across the interior sections during
the afternoon and evening hours where the sea breeze boundaries
will interact with each other. High temperatures during the middle
of the week will range from around 90 across the west coast to
the lower 90s across the east coast metro areas.

MARINE...

With high pressure over both the western Atlantic and the GOMEX,
winds across the coastal waters will remain mainly from the west in
the 5-10kt range through the forecast period. Thus, generally benign
boating conditions will prevail. Only exception will be with any
thunderstorm that forms, which will bring brief periods of rough seas
and gusty winds.

BEACHES...

An elevated rip current potential may continue over the Gulf Coast
beaches due to persisting southwesterly winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  91  77  91 /  40  60  20  50
West Kendall     75  92  75  93 /  30  60  20  40
Opa-Locka        76  92  76  92 /  50  60  20  50
Homestead        75  91  75  91 /  30  50  20  40
Fort Lauderdale  77  90  77  91 /  50  60  20  50
N Ft Lauderdale  77  91  77  91 /  50  70  20  50
Pembroke Pines   75  91  75  91 /  50  60  20  50
West Palm Beach  75  91  75  91 /  50  70  20  60
Boca Raton       75  91  76  91 /  50  70  20  50
Naples           77  89  77  88 /  40  50  10  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Weinman
Today through Saturday and Marine...AR
Saturday Night through Thursday...CWC

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 3, 9:25 AM EDT, 3 hours 48 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
925 AM EDT Fri Sep 3 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
040130-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
925 AM EDT Fri Sep 3 2021

...LOCALIZED FLOODING POSSIBLE WITH SHOWERS AND STORMS...
...MODERATE RIP CURRENT RISK GULF COAST BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a moderate risk of rip currents along the Gulf
Coast beaches.

Thunderstorms: Scattered thunderstorms are forecast today, with
frequent lightning, heavy rainfall, and locally gusty winds possible.

Waterspouts: Waterspouts are possible with showers and storms,
mainly over the Gulf waters this morning and Atlantic waters and
Biscayne Bay this afternoon.

Wind: Locally strong wind gusts will be possible with showers and
storms this afternoon.

Flooding: Localized flooding from repeated rounds of showers and
storms will be possible along both coastal/metro areas.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Scattered to numerous showers and thunderstorms will continue
through the rest of the forecast period, with locally gusty winds,
frequent lightning, and heavy rainfall and flooding possible.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Weinman

In the hours before

Special weather statement, Sep 3, 1:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
113 PM EDT Fri Sep 3 2021

FLZ063-031745-
Glades FL-
113 PM EDT Fri Sep 3 2021

...A strong thunderstorm will impact portions of western Glades
County through 145 PM EDT...

At 113 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Palmdale, moving east at 15 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Palmdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2682 8119 2686 8156 2703 8156 2703 8134
      2704 8134 2704 8133 2703 8133 2703 8127
      2712 8127 2712 8121
TIME...MOT...LOC 1713Z 267DEG 11KT 2695 8142

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 5:46 AM EDTSpecial Weather StatementMFLCollier29 min
Sep 3, 11:48 AM EDTSpecial Marine WarningMFL57 min
Sep 3, 1:59 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.